U.S. doctors online nowAsk doctors free
ZA
A 28-year-old female asked:

good day, please advise i am fresh off a course of flagyl antibiotics in tuesday due to a dental absus, i am now experiencing diarrhea and am 30 weeks pregnant, it is safe for me to take imodium? i have had banana and flour and water but still.thanku

1 doctor answer2 doctors weighed in
Dr. Philip Schwarzman
Emergency Medicine 47 years experience
Diarrhea: Diarrhea can be a side effect of Flagyl and should improve about 3 days after you stop it. Evidence based guidelines show that it is safe to take Imodium.
Dr. Arnold Malerman
Orthodontics 53 years experience
Important to note, however, that antibiotics will not cure a dental abscess, only reduce it's severity and reduce the spread of bacteria to other organs. Infection my be harmful to both you and your baby. Infection will begin to spread again as soon as you finish taking the antibiotic. It inessential that you see your Dentist immediately for appropriate treatment.
Apr 22, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 22, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.